Can't sleep for 2 months due to antidepressant withdrawal. Should I take back my medication?

Posted , 7 users are following.

I've been having sleepless nights for 2 months now due to stopping my imapramine abruptly. Should I endure it or just take my medication to live normally?

0 likes, 12 replies

12 Replies

  • Posted

    hi there, I am sorry to hear about your problem.

    I would strongly recommend to discusse with your Gp. Also if u need advice call out of h GP.

    I think its its 111.....

    just tell them what is the problem, the doctor will call you back.

    I really belive not everyone can advice on this problem but the Doctor only.

    best wishes..

  • Posted

    hi,

    horrid situation i know as i halved my setraline from 100mg to 50mg. i too have restless nights, dizzy spells and feel really spacey i hate the feeling but i they are slowly going. i halved them 6 weeks ago just want to come off them as have been on them for so long. i think like any medication you have to do it gradually. even must halving mine gave me a lot of problems but i did stick to it. i did stop completely but that was too much so halved. i do remember taking to doc a long time ago and that was his advise. to be on the safe side i would go to your doctors and explain everything and get the best professional advise. i wish you all the best s

    • Posted

      Hi Sue,

      you say you're trying to discontinue your med because you've been on it for so long?

      How long have you been taking sertraline?

      Do you plan to start a different med?

      I've been taking Prozac/fluoxetine for nearly 30 years - I'm in the process of tapering off

      Not sure if I'll immediately try something new or just try drug-free for awhile.

      Good luck with your quest!

      Rudy

    • Posted

      I've been taking it for 15 years. It's does help with my depression but I would like to try living without it. It's very hard fighting it. Anyway I've been without it for 2 months now. My doctor did try to change different medication but I couldn't take the side effects.

    • Posted

      hi rudy,

      i have been on setraline for over 20 years and still have different issues. one major one im batteling is anorexia which i have had dir over 30 years. i am speaking with a private professional who has i proved my life 100 % in two months and it has changed the way i think and address my problems. i can see a light at the tunnel but still have a long way to go. but i do have a life now as before i was just exsisting. i want to come off meds completely and will do it slowly.

      i still would come off gradually and see how you feel, you will get other problems because of withdrawal from any meds and youhave been on them for so long.

      again all the best x

  • Posted

    this is so common coming off. drs arent always much help. there are good self help,groups,online for tapering worth a look.

  • Posted

    this is so common coming off. drs arent always much help. there are good self help,groups,online for tapering worth a look.

  • Posted

    Back in 1989, I was being tapered off of imipramine. I was down to 50 mg. I then went cold turkey off of that and got 1 hour of sleep for nine days in a row as I recall. I would talk with a psychiatrist about this. General practitioners don't have the expertise. Being on medication is not a sign of weakness. If you need the medication, then I would take it.

    • Posted

      hi,

      firstly i stopped completely but had so many side effects, dizzy, sickness, no sleep and spacey so i have just halved them on 50 mg instead of 100 now. i th8nk you have to do it gradually. i have still had these side effects as i have been on these for over 20 years so in another few months 8 will cut down again until 8 ween off completely. with my many issues i now have found a wonderful private councellor who has fiven me my life back and the first step was to change my brain and the way i think. im really not sure what i would have done as i have seen so many different people who have not helped at all. i am in a much better place and i hope you get there soon. all the best x

    • Posted

      I am not on imipramine anymore. I am currently on different medications (Effexor 150 mg & Seroquel 50 mg in the morning and Seroquel 200 mg and Lamictal 200 mg in the evening).

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

newnav-down - qqmovies.info newnav-up - qqmovies.info